Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


two years into Atripla
Apr 16, 2013

I was diagnosed with Hiv in March of 2011 at age 21. I began Atripla one month later since my viral load was high at 300,000 and my cd4 was at 274. I freaked at those numbers and wanted to start haart ASAP. I have felt dizzy and weird everytime that I take my atripla, for 2 years. I have tried everytime of day and I still feel like I'm drunk and heavy headed no matter what I do(even without food). My doctor says he hates to mess with a good thing since I'm undetectable and have a 891 cd4 count. He says the effects are the sustiva braking the brain barrier and keeping my viral load low in my brain in order to prevent hiv related dementia. I feel like there are more options than he is saying. Whatever I do I know I can't keep taking atripla because I do feel like I'm going crazy sometimes. Would I be better off with isentstress, viramune? Thanks a bunch Dr. Henry.

Response from Dr. Henry

You could well be among the 10% of patients who have persistent annoying brain side effects from the efavirenz in Atripla. A switch to rilpivirine (Complera), elvitegravir (Stribild), nevirapine, or a boosted PI based regimen on a trial basis is worth considering and likely would do OK from HIV control standpoint while observing whether your drunk/brain sensations improve. KH



Previous
Increasing BP during exercise correlated to exacerbating metabolic syndrome?
Next
(very) pale stools - grey/whiteish

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement